High Vit B12

Hi All

I need a bit of advise. I have been diagnosed with Undifferentiated Connective Tissue Disease and Thyroiditis a year ago and I take Hydroxychloroquine everyday since, nothing for thyroid. I have recently asked my rheumatologist for copy of my blood test results, which they have send and I could see high Vit B12 (1196pg/ml), range is between 191 - 663. They haven't said anything to me about it :(

I am really concerned, as I suffer from severe fatigue, digestive issues, massive loss of hair. I hope someone can advise. Thank you x

9 Replies

oldestnewest
  • Have you supplemented vitamin B12 over the last couple of years at all? Or taken multivitamins or B Complex supplements?

  • No, never :(

  • The only Vitamins I take are Fish oil and Vit D. Doctors are not giving too much of advise :(

  • This may be relevant :

    academic.oup.com/qjmed/arti...

    For information on vitamin B12 you would be best advised to speak to the people in the Pernicious Anaemia forum, another community on HealthUnlocked. You would have to join/follow the group in the same way that you joined this one :

    healthunlocked.com/pasoc

    Vitamin B12 is not dangerous. Having a high level of B12 without supplementing may be a symptom of a possible problem it isn't a cause of a problem.

  • Thank you so much humanbean, I will have a look now xx

  • How long do vit b12 supplements remain in the system after stopping them?

  • I've seen various suggestions - anything from 4 months up to 2 years, but I don't know know any "official" figures.

    I'll alert some people who might know :

    Gambit62 Foggyme Marz

  • Like many things it can vary from person to person - at least 3/6 months. There are also people who lose it very quickly .....

  • Hi humanbean and janepatterson. Yes, this is a difficult question and there doesn’t seem to be a ‘right’ answer. Depends what you read and where (blood testing companies tend go for the lower timeframe).

    I agree with Marz...at least three to six months...perhaps longer. And there are people who metabolise B12 very quickly, so B12 levels might drop more quickly.

    It may also depend on the dosage taken. Absorption from tablets, sublinguals and patches is approximately 1%-3% and absorption from injections is 100% - so obviously the potential is to have higher levels with injections - and more B12 to ‘clear’ before levels drop.

    The real issue here is that doctors should not be looking at serum B12 levels as the sole marker of deficiency - especially after any form of supplementation has take place. Levels will be high (sometimes very high, after injections) but this does not mean that B12 deficiency no longer exists - it just reflects the fact that supplements (of any form) have inevitably raised serum B12 levels - as they should.

    Doctors should be looking at the full clinical picture and assessing medical history and symptoms.

    👍

You may also like...